Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 24, 2021, 1:26 AM CDT for Buchanan County, Missouri; Doniphan County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 1:26 AM CDT (06:26 UTC)
- Expired
- Oct 24, 2021, 2:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.75 in
- Wind
- 30
Counties Doniphan County, KS, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
679
WWUS83 KEAX 240626
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
126 AM CDT Sun Oct 24 2021
KSZ025-102-MOZ020-240700-
Doniphan KS-Atchison KS-Buchanan MO-
126 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southern Doniphan,
northeastern Atchison and central Buchanan Counties through 200 AM
CDT...
At 125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Atchison, moving northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
St. Joseph, Atchison, Wathena, Elwood, Troy, Rushville, Lancaster,
Denton, Doniphan, St. Joseph Airport and Bendena.
This includes the following highways...
Interstate 29 between mile markers 40 and 42.
Interstate 229 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 3986 9498 3985 9493 3983 9491 3983 9489
3982 9487 3982 9482 3966 9478 3953 9518
3956 9533 3972 9534
TIME...MOT...LOC 0625Z 246DEG 36KT 3961 9519
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 23, 11:52 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 23, 11:52 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1152 PM CDT Sat Oct 23 2021 .Discussion... Issued at 400 PM CDT SAT OCT 23 2021 Key Messages: - Cloudy and cool today with showers and thunderstorms likely developing this evening. A few storms could be strong across NW and northern Missouri. - Strong to severe thunderstorms likely tomorrow afternoon, especially east and southeast of the KC metro. - Cool and dry for Monday and Tuesday. - Another storm system looks likely to impact the region Wednesday into Thursday. Discussion: Plenty of cloud cover across the region this afternoon with temperatures in the upper 50s to mid 60s. A warm front will lift northward through the area tonight and with a low level jet ramping up, showers and thunderstorms are expected to develop along an west to east axis roughly along the I-70 corridor by this evening and move northward through the evening and into the early overnight hours. A few elevated supercells will be possible across NW and northern Missouri, with large hail being the primary threat. Some localized moderate to heavy rainfall will also be possible. A fairly potent mid level trough with an accompanying surface low and cold front will approach and move through the region tomorrow. Another round of some morning showers and thunderstorms is possible Sunday morning. Southerly low level flow will bring in ample moisture tomorrow, helping dew points reach the low to mid 60s tomorrow afternoon. Storms are expected to redevelop tomorrow afternoon along the surface cold front and move eastward. A few storms may also be possible across the warm sector ahead of the cold front. Very impressive low level and deep layer shear as well as moderate instability will yield a substantial severe weather threat, especially for storms that are able to remain mostly discrete (in which case tornadoes and very large hail would very much be in play). The most likely scenario is storms developing along the cold front and quickly growing upscale into a line of storms, with strong winds becoming the dominant threat. The best chances for severe storms looks to be east and southeast of the KC metro, with storms beginning around 2 pm and exiting east of the region by around 7 pm. Cooler temperatures and dry conditions are expected behind this system for Monday into Tuesday before another mid level trough approaches the region Wednesday into Thursday, reintroducing shower and thunderstorm chances. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1150 PM CDT SAT OCT 23 2021 A strong storm system is approaching the area tonight. Strong ascent ahead of the system with an associated warm front just south of the terminals, is leading to showers and storms across the area. IFR ceilings and spotty IFR visibility will persist north of the warm front. Conditions will improve some once the area moves into the warm sector. But this will lead to deeper mixing of very strong winds aloft to the surface late in the morning into the early afternoon hours. Winds decrease some after the cold front moves through. This will also bring in a return of lower clouds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...CDB
Hazardous weather outlook, Oct 23, 4:48 AM CDT, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 448 AM CDT Sat Oct 23 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 448 AM CDT Sat Oct 23 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms possible this morning in east central Kansas into west central Missouri. Another round of thunderstorms expected this evening and overnight areas north of Interstate 70. A few storms may produce hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe storms are possible on Sunday afternoon and evening, especially in areas east of Interstate 35. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 24, 12:52 AM CDT, 34 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1252 AM CDT Sun Oct 24 2021 MOZ006-015-240615- Grundy MO-Mercer MO- 1252 AM CDT Sun Oct 24 2021 ...A strong thunderstorm will impact portions of northwestern Grundy and south central Mercer Counties through 115 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm near Spickard, or 10 miles northwest of Trenton, moving northeast at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Spickard, Brimson, Mill Grove and Modena. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for north central Missouri. && LAT...LON 4024 9348 4012 9376 4025 9376 4035 9363 TIME...MOT...LOC 0551Z 234DEG 29KT 4021 9370 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Blair
Special weather statement, Oct 24, 1:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
126 AM CDT Sun Oct 24 2021
KSZ025-102-MOZ020-240700-
Doniphan KS-Atchison KS-Buchanan MO-
126 AM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southern Doniphan,
northeastern Atchison and central Buchanan Counties through 200 AM
CDT...
At 125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Atchison, moving northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
St. Joseph, Atchison, Wathena, Elwood, Troy, Rushville, Lancaster,
Denton, Doniphan, St. Joseph Airport and Bendena.
This includes the following highways...
Interstate 29 between mile markers 40 and 42.
Interstate 229 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 3986 9498 3985 9493 3983 9491 3983 9489
3982 9487 3982 9482 3966 9478 3953 9518
3956 9533 3972 9534
TIME...MOT...LOC 0625Z 246DEG 36KT 3961 9519
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 12:52 AM CDT | Special Weather Statement | EAX | Grundy | 23 min |
| Oct 24, 5:07 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Sullivan | 5 hr |
| Oct 24, 8:26 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 hr |
| Oct 24, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 40 min |
| Oct 24, 2:12 PM CDT | Tornado Warning | EAX | Andrew, Holt | 33 min |
| Oct 24, 2:31 PM CDT | Tornado Warning | EAX | Andrew, Buchanan, DeKalb | 29 min |
| Oct 24, 2:39 PM CDT | Tornado Warning | EAX | Andrew | 23 min |
| Oct 24, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 46 min |
| Oct 24, 2:51 PM CDT | Tornado Warning | EAX | Buchanan, Clinton, DeKalb | 24 min |
| Oct 24, 3:23 PM CDT | Tornado Warning | EAX | Daviess, DeKalb, Gentry | 37 min |
| Oct 24, 3:26 PM CDT | Tornado Warning | EAX | Caldwell, Clinton | 34 min |
| Oct 24, 3:50 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, Livingston | 25 min |
| Oct 24, 4:07 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 23 min |
| Oct 24, 4:10 PM CDT | Tornado Warning | EAX | Livingston | 35 min |
| Oct 24, 4:16 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 29 min |
| Oct 24, 4:29 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 31 min |
| Oct 24, 4:37 PM CDT | Tornado Warning | EAX | Linn, Livingston, Sullivan | 38 min |
| Oct 24, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 49 min |
| Oct 24, 4:57 PM CDT | Tornado Warning | EAX | Cooper, Pettis | 33 min |
| Oct 24, 5:10 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 35 min |
| Oct 24, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 17 min |
| Oct 24, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 26 min |
| Oct 24, 7:34 AM CDT | Special Weather Statement | EAX | Linn | 26 min |
| Oct 24, 7:53 AM CDT | Special Weather Statement | EAX | Linn | 37 min |
Nearby
Special Weather Statements in Missouri, 2021Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.